MAUDE Adverse Event Report: EXACTECH, INC. TRUL FEM IMPACTOR HEAD LOCKING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. TRUL FEM IMPACTOR HEAD LOCKING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number TRUL FEM IMPACTOR HEAD LOCKING
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, during surgical use, the femoral trial was loaded onto the femoral insert.As the surgeon began to impact the trial into place, the claw clamp side piece broke off of the insert.The broken piece was obtained on the sterile field.The surgeon had to use the secondary impactor to then insert the implant later on in the procedure.No pieces fell into the patient.All pieces were set to the side of the back table.Patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
(h3) the broken device reported was likely the result of the surgeon impacting the femoral impactor head directly in the medial/lateral direction, which imposed high loads to the threaded shaft and led to crack initiation, propagation, and ultimate fracture of the threaded shaft.The most probable root cause associated with the reported event of "broken / non-functional" is associated with the use of the device in terms of nonconforming to that device's intended use, specifications, procedure and process or service instructions and information provided by the device manufacturers.

Brand Name
TRUL FEM IMPACTOR HEAD LOCKING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12170585
Report Number1038671-2021-00339
Device Sequence Number3857424
Product Code LXH
UDI-Device Identifier10885862523587
UDI-Public10885862523587
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRUL FEM IMPACTOR HEAD LOCKING
Device Catalogue Number02-029-19-1000
Device Lot Number093583003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown